Meropenem-induced Stevens-Johnson syndrome/toxic epidermal necrolysis in a patient with known type IV penicillin hypersensitivity.
Аннотация
Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are considered variants of a disease continuum that results in a life-threatening exfoliative mucocutaneous disease. These are categorised as type IV cell-mediated delayed hypersensitivity reactions, and antibiotics are often implicated as a cause. Penicillins and other beta-lactam antibiotics are known to cause both immediate and delayed hypersensitivity reactions. While immediate IgE-mediated cross-reactivity between penicillins and carbapenems is well studied, less information on the risk of type IV delayed cell-mediated cross-reactivity between the two is available. We present a case of meropenem-induced SJS in a patient with documented history of SJS from amoxicillin. There are few cases of cross-reactivity with carbapenems reported in the literature, but based on the potential for life-threatening reaction, it is likely prudent to avoid the use of any beta-lactams in a patient with a history of SJS, TEN or any other severe cutaneous adverse reactions to another beta-lactam antibiotic.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.